MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7010
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The 88% stenosed, 28-32mmx4.0-4.5mm target lesion was located in the moderately tortuous and severely calcified left anterior descending artery.A 3.75mm x 12mm quantum maverick balloon catheter was advanced for dilation.However, during inflation, the balloon ruptured.The procedure was completed with another of the same device.There were no patient complications nor injuries reported and the patient's status was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 88% stenosed, 28-32mmx4.0-4.5mm target lesion was located in the moderately tortuous and severely calcified left anterior descending artery.A 3.75mm x 12mm quantum maverick balloon catheter was advanced for dilation.However, during inflation, the balloon ruptured.The procedure was completed with another of the same device.There were no patient complications nor injuries reported and the patient's status was stable.It was further reported that the balloon ruptured during first inflation and the device was completely removed from the patient's body without any intervention performed.
 
Additional Manufacturer Narrative
E1 initial reporter facility name: (b)(6) hospital.
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1 initial reporter facility name: device evaluated by mfr.: returned product consisted of a quantum maverick balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous kinks.There was a complete separation on the strain relief and the hub was missing.There was a complete separation at 93.1cm distal of the strain relief.There was blood in the guidewire lumen.The balloon was tightly folded.Microscopic inspection revealed tip damage.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9946744
Report Number2134265-2020-04806
Device Sequence Number766429
Product Code LOX
UDI-Device Identifier08714729392705
UDI-Public08714729392705
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2022
Device Model Number7010
Device Catalogue Number7010
Device Lot Number0024293790
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2020
Initial Date Received by Manufacturer 03/30/2020
Supplement Date Received by Manufacturer04/03/2020
05/14/2020
Initial Report FDA Received Date04/09/2020
Supplement Report FDA Received Date04/21/2020
06/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight70